MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Codes Protective Measures Problem (3015); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure using the electrophysiology (ep) catheter, a system notice was received indicating that the system detected a temperature drop during the system flush, and the system flush was stopped.There was no saline flush during the procedure, and the system flush could not be started.The operator reported changing the catheter, electrical umbilical, and auto connection box without resolution.The radiofrequency generator was off.Technical services ensured the catheter tip was out of the sheath and in contact with blood, confirmed the console was on its own outlet, and suggested turning off a warming device.A backup console was obtained and functioned normally.Test ablations were performed successfully, and data files were reviewed by technical services.Calibration of temperatures was performed twice, and both final and extended self tests were completed per manufacturer¿s specifications.Technical services noted pressure mismatches characteristic of an injection proportional valve problem and recommended service, including replacement of the injection proportional valve and checking temperature calibration.Technical services also discussed that the system notices were likely caused by external device interference in the lab and recommended using a grounding cable and a different outlet.It was also suggested that warm sterile saline could be used to initiate and complete the system flush outside of the body if issues persisted.Subsequently, while using the backup console, a system notice indicated that the safety system detected a high level of refrigerant flow and stopped the injection, with intermittent notices.No consumables were changed.Technical services explained that covering the exposed catheter shaft with a wet sterile towel could help reduce these notices and recommended test injections.Bin files were provided, and technical services confirmed repeated system notices but noted that on a successful ablation, the console controlled pressure and flow normally.The case was aborted due to these device/system issues.The patient was under general anesthesia.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22506228
Report Number3002648230-2025-00636
Device Sequence Number15769209
Product Code LPB
UDI-Device Identifier00763000011147
UDI-Public(01)00763000011147(11)220101
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown